MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G15145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510k # pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, for an unknown procedure, the filiform double pigtail ureteral stent set was used.The string had a knot in it and broke when the surgeon picked it up.The physician used another of the same device to complete the procedure.No harm to the patient, nothing detached in the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, and quality control data.One opened package labeled rpn 133624 with label lot number 8687214 was received.Only the stent was returned.The stent tether is missing and was not returned, therefore a physical examination on the tether could not be performed.Examination of the returned stent was performed.The length of the returned specimen measured 24cm from the distal coil to the proximal ink band.The proximal coil has been severed approximately 2.3 cm from the proximal ink band and was not returned.Under magnification, the point of separation was confirmed to take place at a side port.Tethers are inspected in accordance with specifications to assure proper suture placement, a secure knot and the tether is not tangled around stent.The device history record review showed there were no non-conformances associated with the reported failure.A search of complaint records revealed this is the only complaint for the tether breaking associated with lot number 8687214.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually inspected by quality control and no related gaps in production or processing controls were noted.The returned complaint device was found to have separated at the sideport approximately 2.3cm from the proximal ink band.The severed portion of the stent was not returned.The tether was not attached to the stent and was not returned.Without the tether, it could not be determined if a knot occurred in the tether or not.Based on the provided information and evaluation of returned device, it appears most likely the stent became inadvertently torn when removing the tether while deploying the stent.The cause has been traced to the user; unintended use error caused or contributed to the event.A quality engineer risk assessment concluded no risk reduction activities are required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7864212
Report Number1820334-2018-02708
Device Sequence Number1702836
Product Code FAD
UDI-Device Identifier00827002151451
UDI-Public(01)00827002151451(17)210322(10)8687214
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2021
Device Model NumberG15145
Device Catalogue Number133624
Device Lot Number8687214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1